Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 17, 2007, 5:59 PM MDT for Bonneville County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 5:59 PM MDT (23:59 UTC)
- Expired
- Aug 17, 2007, 6:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 12.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:31 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 17, 2:31 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 231 PM MDT FRI AUG 17 2007 .SHORT TERM...TONIGHT THROUGH MONDAY. AN ACTIVE EVENING AND OVERNIGHT PERIOD IS EXPECTED ACROSS EASTERN IDAHO. CURRENT SATELLITE AND RADAR IMAGERY SUPPORT THE CURRENT FORECAST THAT STATES SHOWERS AND THUNDERSTORMS WILL AFFECT MOST LOCATIONS. RECENT STORM REPORTS HAVE STATED THAT THE STORMS WILL LIKELY CONTAIN SMALL CORES OF MODERATE TO HEAVY PRECIPITATION ALONG WITH FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH. THERE WILL BE A BRIEF BREAK IN STORM ACTIVITY OVERNIGHT...BEFORE ANOTHER ROUND OF CONVECTION AFFECTS THE AREA SATURDAY. IN ADDITION TO THUNDERSTORM ACTIVITY SATURDAY...STRONGER WINDS ALOFT WILL CREATE GUSTY WINDS IN MANY LOCATIONS. THE STRONGEST WIND GUSTS WILL AFFECT PORTIONS OF CENTRAL IDAHO...ESPECIALLY AT HIGHER ELEVATIONS. A MODERATE COLD FRONT WILL SWING THROUGH THE REGION SUNDAY...WITH GUSTY WINDS FOR MOST LOCATIONS...AND SHOWERS/THUNDERSTORMS FOR PORTIONS OF THE SOUTHERN AND EASTERN HIGHLANDS. TEMPERATURES WILL BE COOLER SUNDAY. ZONAL FLOW MONDAY WILL LEAD TO SEASONABLE TEMPERATURES AND NEAR BREEZY CONDITIONS AT TIMES IN OPEN AREAS...ESPECIALLY IN THE SNAKE RIVER PLAIN. .LONG TERM...MONDAY NIGHT THROUGH THURSDAY. RELATIVELY DRY ZONAL TO NORTHWEST FLOW WILL OVERSPREAD IDAHO DURING MUCH OF NEXT WEEK. THIS WILL LEAD TO MUCH COOLER TEMPERATURES...AND NEAR BREEZY CONDITIONS IN THE SNAKE RIVER PLAIN. THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD WILL BE LATE WEDNESDAY INTO THURSDAY AS A COLD FRONT MIGRATES THROUGH EASTERN IDAHO. CANTIN && .AVIATION...EXPECT THUNDERSTORMS THIS EVENING FROM BURLEY THROUGH IDAHO FALLS AND ALONG ALL TWEB ROUTES. GENERALLY SCATTERED TO WIDELY SCATTERED IN COVERAGE...ENDING BY MIDNIGHT. EXPECT STRONGER WINDS IN SNAKE RIVER PLAIN SATURDAY AFTERNOON AHEAD OF ADVANCING COLD FRONT. GK && .FIRE WEATHER...THUNDERSTORMS NOW BECOMING MORE WIDESPREAD IN ZONES 412 AND 413 THIS AFTERNOON. MOIST ATMOSPHERE WITH MOST THUNDERSTORMS WET...BUT SOME WILL BE DRY AND WITH THE FUEL SITUATION MANY FIRE STARTS STILL POSSIBLE DESPITE THE RAIN WITHIN THEM. THUS THE RED FLAG WARNING WILL CONTINUE THIS EVENING UNTIL 11 PM FOR DRY THUNDERSTORMS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING FOR ZONES 405 AND 406 FOR WINDS AND RELATIVE HUMIDITIES. A STRONG SOUTHERLY FLOW ALOFT SETS UP ON SATURDAY AHEAD OF A COLD FRONT WHICH MOVES THROUGH SUNDAY AND THINK WIND GUSTS WILL EXCEED 30 MILES PER HOUR IN THE NORTHERN ZONES. THINK THE SOUTHERN ZONES WILL HAVE HIGH WIND GUSTS ON SATURDAY AS WELL BUT RELATIVE HUMIDITIES SHOULD REMAIN ABOVE 15 PERCENT. EXPECT SUNDAY TO ALSO BE WINDY BEHIND COLD FRONT AND IT COULD ALSO BE A RED FLAG SCENARIO. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM MDT THIS EVENING FOR IDZ405>407- 409>413. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR IDZ405-406. &&
Hazardous weather outlook, Aug 17, 4:31 AM MDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 431 AM MDT FRI AUG 17 2007 IDZ017>025-031-032-181200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 431 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED DRY THUNDERSTORMS WILL AFFECT MUCH OF THE REGION TODAY. A RED FLAG WARNING IS IN EFFECT FOR DRY LIGHTNING FOR TODAY. STRONG GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:11 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more | 18 hr |
| Aug 17, 2:41 PM MDT | Fire Weather Watch | PIH | 13 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.